Is it possible to have filler not take in certain spots? A week ago I had Restalyne placed for a few fine lines.

A few days later I noticed what looks like shallow spots with bruises behind them.I went back in a week later and was told those were called thumbprints and that I would need more filler. I did two syringes of Juvederm. A full 24 hrs after I still see the two thumbprint marks with bruises behind them. I have heard that you should give it a full two weeks for swelling and bruising to go down. Is it possible that the filler is just not taking to that part of the face? Has that ever happened? Thanks!

Doctor Answers 2

Very Unusual--No change with facial fillers (Restylane, Radiesse, Juvederm)

This is tough to answer without pictures. It's unusual to have that much filler injected and have no change. I recommend following up with a cosmetic dermatologist. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Filler not working

There are 3 things that interact when fillers are injected--the patient, the filler and the injector. although more time may improve the appearance it seems that the injector may not be very experienced and the amount is really a lot of material. Be sure you see a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.